Alert archive / Alaska / High Wind Watches in 2006

High Wind Watch 7, NWS Anchorage, AK

November 8, 2006

NWS Anchorage, AK issued this high wind watch at Nov 8, 2006, 11:01 AM AKST. It took effect at Nov 10, 2006, 6:00 PM AKST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 8, 2006, 11:01 AM AKST (20:01 UTC)
In effect from
Nov 10, 2006, 6:00 PM AKST
Expired
Nov 9, 2006, 10:58 PM AKST
In force
Issued by
NWS Anchorage, AK

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWAK71 PAFC 090101
NPWAER

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
401 PM AST WED NOV 8 2006

AKZ135-091315-
/X.NEW.PAFC.HW.A.0007.061110T1200Z-061111T1200Z/
SOUTHEAST PRINCE WILLIAM SOUND-
INCLUDING THE CITY OF...CORDOVA
401 PM AST WED NOV 8 2006

...HIGH WIND WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH
LATE FRIDAY NIGHT THROUGH THE COPPER RIVER DELTA...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH LATE
FRIDAY NIGHT. 

A DEVELOPING STORM SYSTEM OVER THE NORTH PACIFIC WILL TRACK INTO
THE EASTERN GULF LATE THURSDAY NIGHT AND REMAIN OVER THE GULF
THROUGH FRIDAY NIGHT. THIS WILL CREATE A VERY TIGHT NORTH-SOUTH
PRESSURE GRADIENT FROM THE COPPER RIVER BASIN TO THE GULF AND
GENERATE STRONG NORTH WINDS THROUGH THE COPPER RIVER DELTA. THERE
IS THE POTENTIAL FOR WINDS UP TO 80 MPH THROUGH THE COPPER RIVER
DELTA LATE THURSDAY NIGHT THROUGH LATE FRIDAY NIGHT. THIS FORECAST
WILL BE FINE-TUNED AS WE GET CLOSER TO THE EVENT.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS
WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS
WEATHER EVENT SHOULD BEGIN NOW. 

$$
5 follow-up statements
000 
WWAK71 PAFC 090621
NPWAER

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
921 PM AST WED NOV 8 2006

AKZ135-091400-
/X.CON.PAFC.HW.A.0007.061110T1200Z-061111T1200Z/
SOUTHEAST PRINCE WILLIAM SOUND-
INCLUDING THE CITY OF...CORDOVA
921 PM AST WED NOV 8 2006

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT
THROUGH LATE FRIDAY NIGHT...

A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT
THROUGH LATE FRIDAY NIGHT. 

A DEVELOPING STORM SYSTEM OVER THE NORTH PACIFIC WILL TRACK INTO
THE EASTERN GULF LATE THURSDAY NIGHT AND REMAIN OVER THE GULF
THROUGH FRIDAY NIGHT. THIS WILL CREATE A VERY TIGHT NORTH-SOUTH
PRESSURE GRADIENT FROM THE COPPER RIVER BASIN TO THE GULF AND
GENERATE STRONG NORTH WINDS THROUGH THE COPPER RIVER DELTA. THERE
IS THE POTENTIAL FOR WINDS UP TO 80 MPH THROUGH THE COPPER RIVER
DELTA LATE THURSDAY NIGHT THROUGH LATE FRIDAY NIGHT. THIS
FORECAST WILL BE FINE-TUNED AS WE GET CLOSER TO THE EVENT.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS
WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS
WEATHER EVENT SHOULD BEGIN NOW.

$$
000 
WWAK71 PAFC 091349
NPWAER

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
449 AM AST THU NOV 9 2006

AKZ135-100215-
/X.CON.PAFC.HW.A.0007.061110T1200Z-061111T1200Z/
SOUTHEAST PRINCE WILLIAM SOUND-
INCLUDING THE CITY OF...CORDOVA
449 AM AST THU NOV 9 2006

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
LATE FRIDAY NIGHT THROUGH THE COPPER RIVER DELTA...

A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
LATE FRIDAY NIGHT THROUGH THE COPPER RIVER DELTA.

A DEVELOPING STORM SYSTEM OVER THE NORTH PACIFIC WILL TRACK INTO
THE EASTERN GULF LATE TONIGHT AND REMAIN OVER THE GULF THROUGH
FRIDAY NIGHT. THIS WILL CREATE A VERY TIGHT NORTH-SOUTH PRESSURE
GRADIENT FROM THE COPPER RIVER BASIN TO THE GULF AND GENERATE
STRONG NORTH WINDS THROUGH THE COPPER RIVER DELTA. THERE IS THE
POTENTIAL FOR WINDS UP TO 80 MPH THROUGH THE COPPER RIVER DELTA
LATE THURSDAY NIGHT THROUGH LATE FRIDAY NIGHT. THIS FORECAST WILL
BE FINE-TUNED AS WE GET CLOSER TO THE EVENT.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS
WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS
WEATHER EVENT SHOULD BEGIN NOW.

$$
000 
WWAK71 PAFC 092000
NPWAER

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
1100 AM AST THU NOV 9 2006

AKZ135-100800-
/X.EXT.PAFC.HW.A.0007.061111T0300Z-061111T1400Z/
SOUTHEAST PRINCE WILLIAM SOUND-
INCLUDING THE CITY OF...CORDOVA
1100 AM AST THU NOV 9 2006

...HIGH WIND WATCH NOW IN EFFECT FROM FRIDAY EVENING THROUGH LATE
FRIDAY NIGHT...

THE HIGH WIND WATCH IS NOW IN EFFECT FROM FRIDAY EVENING THROUGH
LATE FRIDAY NIGHT. 

A DEVELOPING STORM SYSTEM OVER THE NORTH PACIFIC WILL TRACK INTO
THE NORTHERN GULF FRIDAY AFTERNOON AND REMAIN OVER THE GULF THROUGH 
FRIDAY NIGHT. THIS WILL CREATE A VERY STRONG NORTH-SOUTH PRESSURE
GRADIENT FROM THE COPPER RIVER BASIN TO THE GULF AND GENERATE
STRONG NORTH WINDS THROUGH THE COPPER RIVER DELTA. THERE IS THE
POTENTIAL FOR WINDS UP TO 80 MPH THROUGH THE COPPER RIVER DELTA
FRIDAY EVENING THROUGH LATE FRIDAY NIGHT.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS
WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS
WEATHER EVENT SHOULD BEGIN NOW.

$$
000 
WWAK71 PAFC 092003 CCA
NPWAER

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE ANCHORAGE AK
1102 AM AST THU NOV 9 2006

AKZ135-100815-
/X.COR.PAFC.HW.A.0007.061111T0300Z-061111T1400Z/
SOUTHEAST PRINCE WILLIAM SOUND-
INCLUDING THE CITY OF...CORDOVA
1102 AM AST THU NOV 9 2006

...HIGH WIND WATCH NOW IN EFFECT FROM FRIDAY EVENING THROUGH LATE
FRIDAY NIGHT FOR THE COPPER RIVER DELTA...

THE HIGH WIND WATCH IS NOW IN EFFECT FROM FRIDAY EVENING THROUGH
LATE FRIDAY NIGHT FOR THE COPPER RIVER DELTA. 

A DEVELOPING STORM SYSTEM OVER THE NORTH PACIFIC WILL TRACK INTO
THE NORTHERN GULF FRIDAY AFTERNOON AND REMAIN OVER THE GULF THROUGH 
FRIDAY NIGHT. THIS WILL CREATE A VERY STRONG NORTH-SOUTH PRESSURE
GRADIENT FROM THE COPPER RIVER BASIN TO THE GULF AND GENERATE
STRONG NORTH WINDS THROUGH THE COPPER RIVER DELTA. THERE IS THE
POTENTIAL FOR WINDS UP TO 80 MPH THROUGH THE COPPER RIVER DELTA
FRIDAY EVENING THROUGH LATE FRIDAY NIGHT.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS
WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS
WEATHER EVENT SHOULD BEGIN NOW.

$$
000 
WWAK71 PAFC 100758
NPWAER

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
1058 PM AST THU NOV 9 2006

AKZ135-101500-
/X.UPG.PAFC.HW.A.0007.061111T0300Z-061111T1400Z/
/X.NEW.PAFC.HW.W.0007.061111T0300Z-061111T1400Z/
SOUTHEAST PRINCE WILLIAM SOUND-
INCLUDING THE CITY OF...CORDOVA
1058 PM AST THU NOV 9 2006

...HIGH WIND WARNING IN EFFECT FROM 6 PM FRIDAY TO 5 AM AST
SATURDAY FOR THE COPPER RIVER DELTA...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 6 PM FRIDAY TO 5 AM AST
SATURDAY. THIS WARNING REPLACES THE HIGH WIND WATCH THAT WAS
PREVIOUSLY IN EFFECT.

A STRONG STORM SYSTEM OVER THE NORTH PACIFIC WILL TRACK INTO
THE NORTHERN GULF FRIDAY AFTERNOON AND REMAIN OVER THE GULF
THROUGH FRIDAY NIGHT. THIS WILL CREATE A VERY STRONG NORTH-SOUTH
PRESSURE GRADIENT FROM THE COPPER RIVER BASIN TO THE GULF AND
GENERATE STRONG NORTH WINDS THROUGH THE COPPER RIVER DELTA. THERE
IS THE POTENTIAL FOR WINDS UP TO 80 MPH THROUGH THE COPPER RIVER
DELTA FRIDAY EVENING THROUGH LATE FRIDAY NIGHT. LOOK FOR WINDS TO
DIMINISH SATURDAY MORNING AS THE LOW PULLS AWAY FROM THE GULF COAST.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Anchorage, AK wrote its last area forecast discussion before this high wind watch went out at Nov 8, 9:00 AM AKST, 2 hours 1 minute earlier.

Area forecast discussion, Nov 8, 9:00 AM AKST, 2 hours 1 minute before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
200 PM AST WED NOV 8 2006

.DISCUSSION...
MODELS HAVE DONE A FAIRLY GOOD JOB OF INITIALIZATION THIS MORNING.
ALL MODELS FAIRLY SIMILAR IN THE PROGRESSION OF FEATURES AS WELL.
HOWEVER...BELIEVE THE NAM HAS PICKED UP ON THE LOW MOVING SOUTH OVER
WESTERN ALASKA BETTER. IT IS DEEPER THAN THE GFS INITIALLY AND
RIGHTFULLY SO. THEREFORE...WE HAVE KEPT THE IDEA OF A LOW BEING
STAMPED FROM NORTHWEST ALASKA TODAY ACROSS THE ALASKA PENINSULA
THURSDAY AND FINALLY DISSIPATING IN THE GULF AS IT MERGES WITH
ANOTHER LOW FRIDAY. IN CONTRAST...THE THOUGHT IS THE GFS WILL HANDLE
THE DEVELOPING LOW IN THE SOUTHERN GULF TOMORROW BETTER THAN THE NAM.
THIS IS TRUE THROUGH SATURDAY. THE ENSEMBLES FROM THE GFS AND THE 12Z
ECMWF KEEP A LOW IN THE GULF THROUGH MONDAY. BELIEVE THIS TO BE TRUE
AS THE HIGH OVER THE BERING WILL MOST LIKELY NOT KNOCK THIS LOW OUT
OF THE AREA.

UPPER AIR...CURRENTLY...A WEAK UPPER LOW IS PRESENT OVER THE NORTHERN
GULF WITH HIGH PRESSURE STAMPED OVER THE WESTERN BERING SEA. A WEAK
SHORT WAVE TROUGH IS PUSHING THROUGH THE ALEUTIAN CHAIN TODAY AND
CARVING OUT A TROUGH OVER THE GULF BY TOMORROW. IN THE MEANTIME...A
STRONGER SHORT WAVE TROUGH IS WORKING SOUTH OUT OF THE ARCTIC ACROSS
WESTERN ALASKA. THIS WAVE TO DROP INTO BRISTOL BAY TOMORROW AFTERNOON
AS THE WEAK LOW IN THE GULF ROTATES TO THE NORTHWEST AND MERGES.
ANOTHER SHORT WAVE TROUGH SOUTH OF THE GULF MOVES NORTHEAST TOWARD
THE PANHANDLE THURSDAY. THE LOW IN BRISTOL BAY MERGES WITH THE GULF
LOW FRIDAY OVER THE CENTRAL GULF. THIS PATTERN TO REMAIN THROUGH
SATURDAY. ON SUNDAY...THE POLAR LOW SHIFT INTO NORTHEAST ALASKA WITH
THE LOW IN THE GULF MOVING TO THE PANHANDLE. HIGH PRESSURE OVER THE
WESTERN BERING THEN OCCUPIES THE ENTIRE BERING SUNDAY.

SURFACE WEST OF THE ALASKA RANGE...HIGH PRESSURE TO REMAIN OVER THE
WESTERN BERING THROUGH THE WEEKEND. THIS AREA OF HIGH PRESSURE TO
PUSH OVER THE ENTIRE BERING BY SUNDAY. IN THE MEANTIME...THE BIG
CONCERN IS STRONG WINDS IN THE EASTERN BERING AND ALONG THE WEST
COAST. THIS IS DUE TO A STRONG PRESSURE GRADIENT PRESENT THERE
THROUGH SATURDAY. THE FIRST LOW TO MOVE THROUGH WESTERN ALASKA
TONIGHT AND TOMORROW. THIS LOW TO CROSS INTO THE GULF THURSDAY NIGHT.
SOME SNOW TO ACCOMPANY THIS LOW AS WELL. HOWEVER...GALE FORCE WINDS
ARE EXPECTED TO BE THE MAIN PROBLEM OVER THE EASTERN BERING. WITH THE
LOW MOVING INTO THE GULF AND HIGH PRESSURE REMAINING OVER THE WESTERN
BERING...STRONG NORTHERLY FLOW TO REMAIN IN WESTERN ALASKA AND THE
EASTERN BERING THROUGH THE WEEKEND.

SURFACE EAST OF THE ALASKA RANGE...A WEAK LOW IN THE NORTHERN GULF
BRINGING SHOWERS ALONG THE COAST TODAY. WITH HIGH PRESSURE
INLAND...STRONG WINDS MOVING THROUGH NORTH SOUTH ORIENTED GAPS. THIS
LOW TO MOVE INLAND AND DISSIPATE OVERNIGHT AND THURSDAY. THIS SHOULD
PUT AN END TO THE STRONGEST WINDS THROUGH THESE GAPS.
HOWEVER...ENOUGH LIFT WITH THIS FEATURE TO BRING SNOW SHOWERS FARTHER
INLAND LATE TONIGHT AND THURSDAY. A STRONG LOW TO DEVELOP SOUTH OF
THE GULF TOMORROW AND MOVE TOWARD THE PANHANDLE THURSDAY NIGHT. AHEAD
OF THIS LOW THE NORTH SOUTH GRADIENT WILL INCREASE ALONG THE COAST.
THIS WILL MEAN A SUBSEQUENT INCREASE IN NORTH SOUTH ORIENTED GAP
WINDS. THE LOW IS DEEPER AND THUS WINDS WILL BE NEAR HIGH WIND
WARNING CRITERIA. IN ADDITION...AN EASTERLY WAVE TO PUSH ACROSS SOUTH
CENTRAL ALASKA THURSDAY NIGHT WITH SNOW. THE LOW IN THE GULF TO
WEAKEN THROUGH THE DAY FRIDAY AND SATURDAY IN THE CENTRAL GULF. DRIER
CONDITIONS FOLLOW THE WAVE FRIDAY. THESE DRIER CONDITIONS TO SPREAD
OVER THE WESTERN GULF AS WELL FRIDAY NIGHT AND ENTIRE SOUTH CENTRAL
SATURDAY AND SUNDAY AS THE LOW WEAKENS FURTHER AND MOVES TO THE
EASTERN GULF.

.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...HIGH WIND WATCH ZONE 135.
MARINE...GALE 155 170 171 172 179 185.
FIRE WEATHER...NONE

JN NOV 06

The office that day

Everything else NWS Anchorage, AK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 7, 11:00 PM AKSTGale WarningAFC60 hr
Nov 7, 11:00 PM AKSTSmall Craft AdvisoryAFC36 hr
Nov 8, 11:00 AM AKSTGale WarningAFC36 hr
Nov 8, 11:00 AM AKSTSmall Craft AdvisoryAFC41 hr
Nov 8, 11:00 AM AKSTHeavy Freezing Spray WarningAFC12 hr

Nearby

High Wind Watches in Alaska, 2006Every high wind watch in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.